MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXALT MODEL D SINGLE-USE DUODENOSCOPE; DUODENOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID

BOSTON SCIENTIFIC CORPORATION EXALT MODEL D SINGLE-USE DUODENOSCOPE; DUODENOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Model Number M0054242CE0
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Optical Problem (3001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6 (device codes): problem code a06 captures the reportable event of loss of visualization inside the patient.
 
Event or Problem Description
It was reported to boston scientific corporation that an exalt model d scope was during an endoscopic retrograde cholangiopancreatography (ercp) procedure for treatment of stones on (b)(6) 2023.At two times during the procedure, visualization was lost and the loading screen appeared.After unplugging the scope and reconnecting it, visualization was restored.The procedure was successfully completed using the original device.There have been no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6 (device codes): problem code a06 captures the reportable event of loss of visualization inside the patient.Block h10: the returned exalt model d scope was visually inspected; no external defects were identified with the scope handle, insertion tube, distal end, or umbilicus cable.The gold pads of the umbilicus plug had signs of damage or corrosion.The elevator was tested using the thumb lever on the handle; no elevator actuation issues were observed.The scope was plugged into an exalt model d controller; a live, clear image displayed.No articulation issues were observed, the knobs and distal end articulated in all directions and combinations of directions.No issues with the live image were observed during this testing.The umbilicus was manipulated by lifting up at the connection with the controller; image was lost; the 5-dot screen was observed and then the exalt boot screen.The scope was unplugged and plugged back into the controller.A live image appeared and was disrupted again by manipulating the umbilicus plug; the 5-dot screen and then the scope error screen were observed.The reported event of loss of visualization was confirmed.The handle of the device was opened and the repeater button pcba was visually inspected; no visual defects inside the scope were observed.The gold pads of the umbilicus were wiped with 70% ipa.The scope was plugged back into the controller; the same image issues were observed.The umbilicus connector was opened and components within were visually inspected; no damage or signs of residue or corrosion was observed inside the connector.Based on all gathered information, boston scientific concludes that the reported event was confirmed.It is likely that contamination of the umbilicus pads, potentially due to contact with procedural or cleaning materials used in the endoscopy suite contributed to the reported event, as visual inspection and in-process image tests would likely identify any such damage or contamination incurred during manufacturing.Therefore, the probable cause for the reported event is adverse event related to procedure, which indicates that factors external to the exalt model d scope likely contributed to the reported event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description

Brand Name
EXALT MODEL D SINGLE-USE DUODENOSCOPE
Common Device Name
DUODENOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key18343858
Report Number3005099803-2023-06737
Device Sequence Number20216659
Product Code FDT
UDI-Device Identifier08714729995746
UDI-Public08714729995746
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K193202
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/25/2025
Device Model NumberM0054242CE0
Device Catalogue Number4242CE
Device Lot Number0032725970
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/15/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/27/2023
Supplement Date Received by Manufacturer01/18/2024
Initial Report FDA Received Date12/18/2023
Supplement Report FDA Received Date02/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown